Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 7, 1996, 9:19 AM EST for Marion County, Putnam County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 1996, 9:19 AM EST (14:19 UTC)
- Expired
- Dec 7, 1996, 10:00 AM EST
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Marion County, FL, Putnam County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 9:30 AM EST | Thunderstorm Wind 60 | Interlachen, FL | |
| Dec 7, 9:30 AM EST | Thunderstorm Wind 60 | Kerr City, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 071419 RRA TORJAX FLC083-107-071500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 919 AM EST SAT DEC 7 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1000 AM EST FOR PERSONS IN THE FOLLOWING LOCATIONSS... IN NORTH FLORIDA ...MARION COUNTY...PUTNAM COUNTY AT 916 AM DOPPLER RADAR IN JACKSONVILLE WAS SHOWING A POSSIBLE TORNADO IN THE AREA NEAR AND EAST OF ORANGE SPRINGS AND BAY LAKE AND MOVING INTO THE NORTH PART OF THE OCALA NATIONAL FOREST. THIS STORM IS MOVING EASTWARD AT 35 TO 40 MPH AND WILL AFFECT AREAS OF NORTHEAST MARION AND THE SOUTHERN PART OF PUTNAM COUNTY THROUGH 10 AM. IF YOU LIVE IN TAREAS FROM NEAR AND IN THE NORTH PART OF THE OCALA NATIONAL FOREST TO NEAR WELAKA...HUNTINGTON AND FRUITLAND KEEP HIGHLY ALERT TO THE WEATHER SITUATION AS THIS STORM HAS A HISTORY OF PRODUCING SEVERE WEATHER. THIS IS A DANGEROUS STORM SITUATION
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 7, 3:12 AM EST, 6 hours 7 minutes earlier.
Area forecast discussion, Dec 7, 3:12 AM EST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EST SAT DEC 7 1996 MDLS CONT TO BUILD RIDGE OVR THE ROCKIES AS TROF BECOMES MORE AMPLIFIED OVR THE E CST THRU PD. FRNTL SYS CURRENTLY MOVG THRU SE US SHLD EXIT CWA BY THIS EVE WITH SHWRS AND TSTMS ON TAP FOR TDY. LATEST STLT WATER VAPOR IMAGES INDCG SHWRS AND TSTMS FIRING ALG DRY SLOT BETWEEN SUBTROPICAL JET AND NORTHERN JET. TLH AND ATL HAVE ISSUED SVRL WARNINGS THIS AM W/ ACTVTY XPCD TO MOV QUICKLY TO THE E. SHRT TERM... FWC #`S ON TEMPS LOOK FINE THIS AM BUT POPS MAYBE A LTL ON THE LOW SIDE. COLDER AIR SHLD MAKE IT`S WAY INTO THE SE US ON SUN W/ AM MON TEMPS LWR 30 IN COLDER LOCATIONS. PRELIM SSI WV 072/044 058/034 057 07730 JAX WV 075/047 059/032 058 07730 GNV WV 078/048 060/031 059 07730 K. KUYPER
In the hours before
Special weather statement, Dec 7, 6:00 AM EST, 3 hours 19 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-071345- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST SAT DEC 7 1996 SHOWERS AND THUNDERSTORMS IN ADVANCE OF A FAST MOVING COLD FRONT WILL MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE DAY TODAY. PRECIPITATION WILL BEGIN TO TAPER OFF DURING THE EVENING HOURS AS A NEW COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS WILL BECOME SEVERE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVITION MAYBE REQUIRED. K. KUYPER
Special weather statement, Dec 7, 6:15 AM EST, 3 hours 4 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-071345- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST SAT DEC 7 1996 SHOWERS AND THUNDERSTORMS IN ADVANCE OF A FAST MOVING COLD FRONT WILL MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE DAY TODAY. PRECIPITATION WILL BEGIN TO TAPER OFF DURING THE EVENING HOURS AS A NEW COLD FRONT MOVES THROUGH TRHE AREA. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS WILL BECOME SEVERE. EMERGENCY MANAGEMENT AND SPOTTER ACTIVITION MAYBE REQUIRED. K. KUYPER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:09 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 66 min |
| Dec 7, 8:03 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 57 min |
| Dec 7, 8:53 AM EST | Severe Thunderstorm Warning | JAX | Putnam | 67 min |
| Dec 7, 9:07 AM EST | Severe Thunderstorm Warning | JAX | Marion | 53 min |
| Dec 7, 9:38 AM EST | Severe Thunderstorm Warning | JAX | Flagler | 52 min |
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.